My 29yr old daughter has been ill for several years. 18 mos. ago she came to live with me after a mental breakdown. In the meantime she has been in the mental hospital several times and heavily medicated.
She decided to stop her meds and got well mentally but has had severe abdominal pain and chronic nausea and vomiting, hospitalized several times. These bouts follow a pattern: severe insomnia for weeks, disabling fatigue, then disabling abdominal pain, vomiting even water, then clinical depression. We discovered by accident that eating lots of candy stopped the attack or slowed it. Very strange. In the hospital she was treated fo the pain with very strong meds, stronger than morphine.
Doctors thought it was "fictitious", but her blood pressure elevated with the pain, she had bloody stools, tachycardia, and more non-mental symptoms.
I had her tested for acute intemittent poryphyria since she had all the syptoms; they did not test the ALA though. She was negative for AIP.
Then a few weeks ago she had a tumor removed from her eye socket in the bone. It was a hemangioma, non cancerous, but a very bloody surgery. The tumor was not pressing on anything, nor affecting anything except her brow bone from the inside. The removal was "very bloody" according to the neurosurgeon.
Within days, hours actually, she had no more abdominal pain, no nausea, her fatigue was lifting, the tachycardia ceased, no vomiting, she could eat again. My question is - which the doctors refuse to even acknowledge - is this: could the bloodloss during surgery point to hemochromotosis or some connection to acute intermittent porphyria (despite the negative test - they had to do it 4 times to get it right, did not do the ALA, and it is not a common disease in the US. They laughed at me when I requested the testing - they instead did every GI test in the book.
Americans seem to know little about either condition.
Know the five types of psoriasis and how to spot flares.
Newer diabetes treatments can suppress appetite and aid weight loss.
Try these tips to get your salivary glands back into action.
Constipation is a common side effect of opioid and narcotic pain medicines.
Is it sensitive skin or something else?